Alert archive / Colorado / Flash Flood Warnings in 2000
Flash Flood Warning 5, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood warning at Aug 26, 2000, 1:58 PM MDT for Eagle County, Routt County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 26, 2000, 1:58 PM MDT (19:58 UTC)
- Expired
- Aug 26, 2000, 5:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Eagle County, CO, Routt County, CO
The radar
The Grand Junction radar (KGJX), 134 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1824 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KGJT 262017 COR FFWGJT COC037-107-262300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 158 PM MDT SAT AUG 26 2000 ...CORRECTION TO ADD MENTION OF STORM NEAR DOTSERO AND REMOVE EXTREME SOUTHEASTERN ROUTT COUNTY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN EAGLE COUNTY IN CENTRAL COLORADO * UNTIL 500 PM MDT * AT 148 PM MDT...LAW ENFORCEMENT REPORTED A FLASH FLOOD OVER I-70 EAST OF GLENWOOD CANYON...OR NEAR GYPSUM. THE AREA OF HEAVY RAIN WAS MOVING SLOWLY NORTHEAST. * THE HEAVY RAIN WILL BE NEAR DOTSERO AT 215 PM MDT. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO (THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAND JUNCTION. LAT...LON 3990 10712 3953 10707 3958 10664 3993 10681
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 2:04 AM MDT, 11 hours 54 minutes earlier.
Area forecast discussion, Aug 26, 2:04 AM MDT, 11 hours 54 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 204 AM MDT SAT AUG 26 2000 MID-UPPER LEVEL CIRCULATION CENTERED JUST NORTH OF 4-CORNERS AND CONTINUES MOVING DUE NORTH ON WV SATELLITE. WELL DEFINED AT 300 MB IN EACH MODELS PLAN VIEW...THO AVN SHOWS IT BEST IN AS CENTERED AT ABOUT 250 MB IN TIME HTS OVR 4-CRNRS. NO SIGN YET OF IT TURNING TO NE AT SHORT RANGE MODELS PROG. GOOD VORT ADVECTION COUPLET PROGGED AS THIS TROF MOVES OVERHEAD...ESPECIALLY ON AVN TIME/HTS ALONG WITH DEEP MOISTURE. WOULD LUV TO SEE ONE OF THESE DURING THE WINTER. CURRENTLY ...IR IMAGES SHOW MOST ACTION ALONG PERIPHERY OF THE CIRCULATION DUE TO INTERACTION WITH SURROUNDING AIR MOTIONS. CONVERGENCE OCCURRING OVER ERN AND CNTRL UT AND DEFORMATION OVER SRN AZ PRODUCING MOST UPLIFT AND PCPN. BLV BEST PCPN CHCS WILL OCCUR BENEATH THE CLEAR SLOTS BTWN THE SPIRAL CLD BANDS CIRCLING THIS CIRCULATION TDA WHERE SURFACE HEATING WILL HV STRONGEST AFFECT. ALSO...UPSLOPE CLDS AND LIGHT PCPN IN THE MTNS AND CONVECTION WITHIN AREAS OF LOW TO MID LEVEL CONVERGENCE AND/OR UPR LVL DIVERGENCE ALONG THE OUTER EDGES OF THE TROUGH WILL BE FAVORED PLACES TO WATCH. SINCE CIRCULATION CENTER DOESNT SEEM TO BE TURNING NE AS PROGGED... MODEL TIME/HTS AND FCST SOUNDINGS ARENT MUCH USE OVER THE NRN HALF OF THE FORECAST AREA AS THEY TEND TO SHOW LESS MOISTURE AND DONT SHOW THE VORT MAX AND OTHER PCPN PRODUING FEATURES GOING OVERHEAD. SO...WILL STAY WITH CURRENT FAIRLY WET AND CLOUDY FORECAST FOR TDA AND TNGT. SUN LOOKS TO BE BACK TO MORE NORMAL MONSOON WITH NOCTURNAL PCPN DOMINATING...AND THAT PATTERN CONTINUES THRU WED. AVN GUIDANCE TEMPS SEEM MOST REASONABLE...THO A TOUCH WARM TDA OVER GJT...BLV MORE CLD COVER WILL KEEP MAX TEMPS DOWN A BIT BUT NOT AS COOL AS NGM MOS. MRF AND OTHER MIDRANGE MODELS DEVELOP STRONG TROF OFF W. COAST AND CARRY REMNANTS OF INTO THE GREAT BASIN AND CNTRL ROCKIES WED NGT AND THUR. THIS PUSHES MONSOON OUT AND REPLACES IT WITH DRIER...WINDIER SW FLOW THUR...WITH WED AND WED NGT BEING LAST CLASSIC MONSOON PERIOD. TIMING SEEMS REASONABLE TO WILL NOT DIFFERENTIATE BETWEEN WED AND OTHER DAYS WITHIN EXTENDED PERIOD. CUOCO WESTERN COLORADO AND EASTERN UTAH EMERGENCY MANAGERS SHOULD MAINTAIN A NORMAL LEVEL OF WEATHER AWARENESS TODAY. .GJT...NONE.
Nearby
Flash Flood Warnings in Colorado, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.